MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002520X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, it was found that the balloon of a 2.5mm x 20cm x 150 saber 0.18 percutaneous transluminal angioplasty dilatation catheter was stuck on non-cordis guidewire and could not be withdrawn, so the surgeon could only withdraw the balloon together with the guidewire.A new unknown guidewire was inserted to continue treatment of the anterior tibial artery.A saber 2.5 x 200mm balloon was delivered to the lesion through the guidewire and the pressure pump was used to fill the balloon.When the pressure was brought up to the working pressure, the pressure pump showed a drop in the pressure value.After repeated attempts, the balloon was still leaking, so the operator removed the balloon and replaced it with a non-cordis balloon to complete the dilatation.Postoperative angiography showed that the blood flow was smooth, all instruments were withdrawn and the patient was returned to the ward safely after using an occluder to stop the bleeding.There was no reported patient injury.The patient was reported to have been admitted for diabetic foot and underwent pta plus stenting of the lower extremity arteries.The operation was performed through a puncture approach from the right femoral artery, and the posterior tibial artery below the knee was dilated on the opposite side, and a saber 0.18 balloon 2x150mm was placed along the guidewire after the non-cordis guidewire was passed over the lesion.After the balloon had completed dilation of the lesion, the balloon was deflated, and it was planned to be withdrawn from the patient's body along with the guidewire.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, it was found that the balloon of a 2.5mm x 20cm x 150 saber 018 percutaneous transluminal angioplasty dilatation catheter was stuck on non-cordis guidewire and could not be withdrawn, so the surgeon could only withdraw the balloon together with the guidewire.A new unknown guidewire was inserted to continue treatment of the anterior tibial artery.There was no reported patient injury.After the balloon had completed dilation of the lesion, the balloon was deflated, and it was planned to be withdrawn from the patient's body along with the guidewire.A saber 2.5 x 200mm balloon was delivered to the lesion through the guidewire and the pressure pump was used to fill the balloon.When the pressure was brought up to the working pressure, the indeflator showed a drop in the pressure value.Postoperative angiography showed that the blood flow was smooth, all instruments were withdrawn, and the patient was returned to the ward safely after using an occluder to stop the bleeding.The patient was reported to have been admitted for diabetic foot and underwent percutaneous transluminal angioplasty (pta) plus stenting of the lower extremity arteries.The product was stored and handled according to the instructions for use (ifu).No device damage was noticed prior to opening the package, and there was no difficulty removing the device from the sterile packaging or the protective balloon cover.A contralateral approach was used.The target site vessel characteristics included moderate calcification, no tortuosity, 60% stenosis, no acute angle, and no bifurcation.The device maintained negative pressure during preparation.The device was not put into an acute bend at any point during the procedure, and it did not kink.No anomalies were noted after the device was delivered to the lesion.The device was able to be removed easily from the patient and was removed intact.The contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.Eight (8) atmospheres were used to inflate the device before the anomaly was noted.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted, which occurred after maintaining pressure for one second.The device was returned for evaluation.A non-sterile saber 2.5mm 20cm 150 was received coiled inside of a clear plastic bag.The device was unpacked for product evaluation.During the visual inspection, an unknown wire was found inserted into the unit.Kinks and bends were noted on the body of the unit, located approximately 71 cm and 88.7 cm from the distal tip.Blood residues were observed inside the device lumen.No other damage or anomalies were visible by the naked eye on the returned device.Functional analysis was performed on the saber unit.An attempt was made to insert and withdraw the 0.018¿ wire that was returned with the complaint unit; however, wire withdrawal was not possible as it appeared to be stuck inside the device.An inflator/deflator device was then connected to the unit to attempt balloon inflation.The pressure was increased to 20 atm, but the solution did not flow through the unit, and the balloon did not inflate.Following the failure of both tests, the unit was cut open to retrieve the stuck wire.It was observed that the wire was lodged approximately 26 cm from the distal tip.Once the section where the wire was stuck was identified, amplified images of the area were taken.A twisted condition was observed in the guidewire lumen, which prevented the wire from being withdrawn.The deformation of the guidewire lumen, which included signs of elongation and stretching, could potentially be related to handling during the procedure.Dimensional analysis was performed to verify the guidewire lumen's inner diameter (id).Measurements were taken near the damage found during microscopic analysis.Dimensional analysis results were within specification; however, the damaged portion of the component could not be measured due to the stretched condition.The ¿guidewire lumen resistance/friction¿ was verified as the non-cordis guidewire was stuck inside the wire lumen of the pta catheter and could not be removed upon receipt of the device.Several kinks on the shaft of the device, elongations, stretching and twisting of the inner lumen prevented wire removal from the device.Dimensional analysis was performed and found within specification; however, the elongated areas were not verifying excessive force was used.The reported ¿balloon leakage during positive pressure¿ could not be verified during analysis.The device contained dried/crystallized contrast that could not be removed preventing a proper functional analysis.The exact causes of the reported events cannot be conclusively determined.Based on the information available, device handling during use, procedural factors and vessel characteristics were likely contributing factors based on the product analysis and condition in which the device was returned.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ according to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available nor product analysis suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela, costa rica 
7863138372
MDR Report Key21751160
Report Number3007635982-2025-00070
Device Sequence Number15475638
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public(01)20705032069073(17)250731(10)82255893
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number48002520X
Device Lot Number82255893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POCO STERLING BALLOON; UNK BOSTON SCIENTIFIC BALLOON; V18 GUIDEWIRE
Patient SexMale